Idaho, 2012Wildfire in Idaho, June 23 to 24, 2012
June 23 to 24, 2012 · NWS PIH · 1 event in 1 county or zone
An 88 acre wildfire began on June 23rd 11 miles east of Blackfoot. The fire was contained by the evening of June 24th.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An 88 acre wildfire began on June 23rd 11 miles east of Blackfoot. The fire was contained by the evening of June 24th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 23, 2:21 AM MST, 9 hours 39 minutes earlier.
Area forecast discussion, Jun 23, 2:21 AM MST, 9 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
321 AM MDT SAT JUN 23 2012
.SHORT TERM...TODAY THROUGH MONDAY.
VERY STRONG SOUTHERLY FLOW ALOFT AHEAD OF UPPER LOW SPINNING OFF
THE OREGON COAST. FLOW PUSHING UP MAINLY DRY AIR AND VERY WARM
TEMPERATURES THROUGH MONDAY. EXPECT TEMPERATURES ABOUT 10 DEGREES
ABOVE NORMAL THROUGH THE PERIOD. HAVE ISOLATED THUNDERSTORMS ONLY
IN THE CENTRAL MOUNTAINS TODAY...DRY SUNDAY AND MORE ISOLATED
MOUNTAIN ACTIVITY MONDAY AS INSTABILITY INCREASES WITH PERHAPS
SOME MONSOONAL MOISTURE SNEAKING IN THE EASTERN HIGHLANDS. SOME OF
THE STRONG WINDS ALOFT MAY MIX DOWN WITH AFTERNOON HEATING CAUSING
LOCALLY BREEZY TO WINDY CONDITIONS IN THE SOUTHERN HIGHLANDS AND
SNAKE PLAIN TODAY AND SUNDAY.
GK
.LONG TERM...TUESDAY THROUGH SATURDAY.
UPPER TROF PUSHES MOVES EAST AS UPPER MOVES INLAND AND THROUGH THE
REGION TUESDAY. A COLD FRONT WILL PUSH THROUGH AND EXPECT MUCH
COOLER CONDITIONS TUESDAY AND WEDNESDAY BEHIND THE FRONT.
TEMPERATURES WILL BE NEAR SEASONAL NORMALS TUESDAY AND WEDNESDAY.
SOUTHWESTERLY FLOW REMAINS THOUGH AND COOL DOWN SHOULD BE SHORT
LIVED WITH A GOOD WARMING TREND BY LATE NEXT WEEK INTO NEXT
WEEKEND.
GK
&&
.AVIATION...BREEZY SOUTH WINDS 15-20KTS TODAY AND 15-25KTS SUNDAY IN
THE SNAKE PLAIN...SOUTH CENTRAL AND CARIBOU HIGHLANDS. A SLIGHT
CHANCE OF AFTERNOON THUNDERSTORMS IN THE CENTRAL MOUNTAINS BUT NOT
EXPECTED AT KSUN. RS
&&
.FIRE WEATHER...PRONOUNCED LOW PRESSURE CIRCULATION NEAR THE OREGON
COAST REMAINS NEAR STATIONARY THROUGH SUNDAY...THEN MOVES INLAND
THROUGH THE IDAHO PAN HANDLE MONDAY AND TUESDAY. THE POTENTIAL FOR
ISOLATED THUNDERSTORMS IN THE CENTRAL MOUNTAINS TODAY AND SUNDAY HAS
DECREASED WITH THE MOIST UNSTABLE AIR TRACKING SOUTH TO NORTH ON THE
WESTERN THIRD OF THE STATE. FOR THE UPPER SNAKE BLM...SOUTHERN
SAWTOOTH AND CARIBOU FOREST AREAS...MODELS HAVE TRENDED DRIER WITH
WIDESPREAD RELATIVE HUMIDITY IN THE LOWER TEENS AND SINGLE DIGITS
THE NEXT TWO DAYS. THE MODEL STRENGTH OF THE SOUTH WINDS SHOWS SOME
VARIABILITY...MOSTLY 10 TO 20 MPH TODAY AND STRONGEST BETWEEN
MALTA...HOLBROOK AND SOUTH POCATELLO. SUNDAY WILL BE A LITTLE
STRONGER...15 TO 25 MPH FROM ROCKLAND TO ISLAND PARK AND IN THE
SALMON-CHALLIS...RIDGE TOPS AND SOUTH TO NORTH ORIENTED CANYONS. RS
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
IDZ410-412.
RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT
TONIGHT IDZ412.
&&
Hazardous weather outlook, Jun 23, 3:09 AM MST, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
409 AM MDT SAT JUN 23 2012
IDZ017-019>023-032-241015-
EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-LOST RIVER/PAHSIMEROI-
409 AM MDT SAT JUN 23 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
A RED FLAG WARNING IS IN EFFECT FOR LOW RELATIVE HUMIDITY AND
GUSTY WINDS FROM 3 PM TO MIDNIGHT IN LOWER ELEVATIONS OF THE MAGIC
VALLEY AND SOUTH CENTRAL HIGHLANDS. WIND GUSTS OF 25 TO 35 MPH ARE
POSSIBLE THIS AFTERNOON AND EARLY EVENING. PLEASE GO TO
WEATHER.GOV/POCATELLO FOR DETAILED INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A FIRE WEATHER WATCH IS IN EFFECT FOR MOST AREAS SUNDAY AFTERNOON
AND EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. PLEASE GO
TO WEATHER.GOV/POCATELLO FOR DETAILED INFORMATION.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
IDZ018-024-025-031-241015-
SAWTOOTH MOUNTAINS-CACHE VALLEY/IDAHO PORTION-
WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-
409 AM MDT SAT JUN 23 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Wildfire, Lower Snake River Plain
- When
- June 23, 12:00 PM MST to June 24, 5:00 PM MST
- Where
- Lower Snake River Plain forecast zone
- Reported by
- Park/Forest Service
An 88 acre wildfire began on June 23rd 11 miles east of Blackfoot. The fire was contained by the evening of June 24th.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Colorado, June 23 to 30, 20122 deaths · $400 million · 2 events
- Flash Flood and Damaging Wind in Maine, June 23 to 24, 20121 death · $435,000 · 52 kt wind · 2 events
- Tropical Storm and Storm Surge in Florida, June 23 to 27, 2012$10 million · 59 events
- Hail and Damaging Wind in Washington, June 23, 20121 death · 1.25 in hail · 5 events
- Lightning Strike in Vermont, June 23, 20121 death · 1 event
- Heat in Alabama, June 23 to 26, 201215 injured · 9 events
- Hail and Damaging Winds in Montana, June 23, 2012$1.5 million · 1 in hail · 4 events
- Flooding and Hail in Massachusetts, June 23, 2012$212,000 · 50 kt wind · 23 events
- Flash Flood and Damaging Wind in Maine, June 23 to 24, 2012$265,000 · 52 kt wind · 2 events
- Tornadoes in Florida, June 23, 20121 injured · $35,000 · EF0 · 2 events
- Damaging Wind in New Hampshire, June 23, 2012$50,000 · 50 kt wind · 1 event
- Hail in Washington, June 23, 20121.5 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394512.